75.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and hair thinning

7 REPLIES 7

Re: Tamoxifen and hair thinning

Hi, I lost my hair through chemotherapy, then when I started Letrozole a year ago it never really grew back and apart from a few strands I am bald on the crown and the front. My onc has suggested I try Tamoxifen to see if my hair grows back as it works in a different way to Letrozole and he thinks it is the Letrozole that has stopped my hair growing.  Has anyone ever tried a different hormone therapy and found their hair had grown better? Thanks xx

Re: Tamoxifen and hair thinning

Hi. I've been on Tamoxifen for about seven and a half years. Supposed to be done at ten but by then I'm sure my hair, what's left of it, will be completely dead looking. I started noticing thinner hair after a couple of years but it wasn't too bad because it still had some life in it. At about the sixth year it started to get very limp and lifeless. It is flat and has no body. I haven't noticed a correlation to a change of brand. I think it may be more of a cumulative effect. The longer that you are on it the more apparent the side effects. There are many side effects but I still believe that it's the best way to fight recurrence of this disease. Hopefully after ten years some of these effects will disappear. Hang in. Until we have something better you just have to hang in.

Re: Tamoxifen and hair thinning

Oh I'm so glad to read this as I've been really struggling with my hair! I've been on tamoxifen for 4 years and its only really been in the last few months that I've noticed my hair has lost it's natural curl and it's really limp.  It's never been thick but it had the benefit of curl, but no more... I'm counting the months until I finish Tamoxifen and get rid of these side effects. (I know I shouldn't moan really, as hopefully it's saved my life)

Re: Tamoxifen and hair thinning

Yes,

I have experienced flattened and limp hair. It needs washing more often and comes out more easily. I didn't have chemo, but am on the Relon Tamoxifen, trying to find another brand that's better. My worst side effects are she-devil type anger and depression!

It's good to blame the Tamoxifen!

Thanks for sharing,

Kate x

 

Re: Tamoxifen and hair thinning

I have been on Tamoxifen for about 6 months. My hair is thinner than it was, but I don't know if that is the Tamoxifen or left over damage from the chemo.... Its an annoying side effect, but I just add it to the list of those I have to put up with given the alternative is a much higher recurrence risk!

Re: Tamoxifen and hair thinning

Hi there,

I've been taking tamoxifen for 4.5 years now and I've lost half of the hair on my head. It is devastating and as I'm on a 10 year protocol I'm pretty sure I'll have lost all of my hair (again) by the time I finish it. Apart from the return of the cancer it is perhaps the thing I am most dreading. I had such thick, long and lovely hair. Now it is thin, I can't style it and it looks awful.

Re: Tamoxifen and hair thinning

Hi Mateface67

 

I'm sorry you haven't had any replies to your post yet.  This post should bring it back to the top and hopefully someone will see it now.

 

Best wishes

 

Janet

BCC Moderator

Tamoxifen and hair thinning

Hi,
It's been a while since I last posted here as I was diagnosed three years ago. I've been Tamoxifen for 2 1/2 years now. The last few months I've had to switch from Wockhardt brand to Relon due to supply shortage. During this time my hair has gone really thin and flat and has lost all body. Is it possible this is due to a change of brand? My doctor was very sceptical but I can't think what else to put it down to. Would welcome hearing about anyone else's experiences.